JOHN H. DI LIBERTI, M.D.
To the editor: The recent observation by Garrett (1) of reduction anomalies in the feet of a child born to a mother given combination cancer chemotherapy is of interest, but some of the conclusions seem questionable. If we are to assume that "2 months pregnant" corresponds to a gestational age of 8 weeks, then at the time the chemotherapy was given, the lower extremities, including toes, should have been fairly well formed (2). Because nothing in the photographs looks like an intrauterine amputation, the teratogenic event is more likely to have occurred before a gestational age of 4½ weeks (2).
Learn more about subscription options.
Register Now for a free account.
DI LIBERTI JH. Teratogenesis and Chemotherapy. Ann Intern Med. 1974;81:709. doi: 10.7326/0003-4819-81-5-709_2
Download citation file:
Published: Ann Intern Med. 1974;81(5):709.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only